Thunderstorm Wind, Appling
- When
- November 12, 8:40 AM EST
- Where
- Appling County, Pine Grove
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.817, -82.450
Several large trees down across highway 341.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Nov 12, 8:30 AM EST, 10 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 830 AM EST TUE NOV 12 2002 UPDATE FYI: REPORTS FROM THE WILLACOOCHEE...ATKINSON COUNTY... GEORGIA AREA ARE TREES AND POWER LINES DOWN ACROSS THE AREA. ACCESS TO THE AREA CURRENTLY RESTRICTED DUE TO DOWNED TREES. SANDRIK --------------------------------------------------------------- CURRENTLY...UPR JET AND VORTCITY MAXIMUM ARE FILLING THE BASES OF THE MID-UPR LVL TROUGHS OVER THE NTHN GULF COAST STATES. THE DYNAMICS ARE INDUCING SFC CYCLOGENESIS NEAR THE WSTRN FL PANHANDLE ALONG THE SFC COLD FRONT THAT EXTENDS FROM N VA TO THE WSTN GOMEX. A PRE-FRONTAL VORT TRAIN IN THE E GOMEX WAS SPAWNING CONVECTION TO OUR W AND SCT SHRA OVER THE SUWANEE VALLEY. A TS COMPLEX DEVELOPED EARLIER OVER NE FL AND HAS SINCE ADVANCED OFFSHORE INTO GA WATERS. EXPECT SCT PRECIP TO CONTINUE/DEVELOP OVER THE CWA THROUGH EARLY MORN. CURRENT TEMPS ARE IN THE LOWER 70S WITH JUICY DEW PTS NEAR 70. WINDS WERE FRM THE S NEAR 5 MPH. NO FG OF MENTION AS MID LVL CLDS INCREASE OVER THE CWA. SHORT TERM...THE SFC LOW WILL SURGE NEWD TOWARD SC BY 12Z IN RESPONSE TO UPR LVL DYNAMICS ADVANCING DOWNSTREAM OF THE UPR TROUGHS...WHILE THE TRAILING COLD FRONT MOVES E THROUGH THE FL PANHANDLE. MESO-ETA INSTABILITY INDICES ADVERTISE CAPES OVER 2000 J/KG AND LI/S NEAR -5 BEGIN TO WEDGE INLAND FROM APPALACHEE BAY BY 15Z AHEAD OF THE BOUNDARY. AT THAT TIME...WE WILL BE IN THE RRQ OF THE 850MB JET. UPR-MID LVL DYNAMICS SUPPORT THE TIMING OF LOW LVL INSTABILITY WITH MODELS INDICATING COINCIDING UPR DIVERGENCE & SPEED INCRS OVER MID LVL PVA & OMEGA BY MID MORN. STORM MOTION WILL BE TO THE NE AT 30-35 KTS. WILL CONTINUE WITH CAT POPS FOR GA AND SUWANNEE RIVER VALLEY TODAY AND LIKELY ELSEWHERE. WILL ADD BREEZY AND KEEP MENTION OF SEVERE STORMS AS WE REMAIN IN SLIGHT RISK AREA. SFC FRONT PROGGED TO BE OVER CWA BY 00Z WITH TRAILING STRATIFORM PRECIP DUE TO MID-UPR LVL TROUGHS REMAINING UPSTREAM. WILL KEEP CAT POPS FOR NE FL AND LIKELY ELSEWHERE TONIGHT THEN SLIGHT CHC/CHC WED AM FOR SHRA UNTIL UPR LVL TROUGHS MOVE DOWNSTREAM OF THE REGION WED AFTN. CURRNT ZFP WORDS FOR CLRING SKIES AND BREEZY CONDITIONS WED AFTN AND LOOKS ON TARGET AS DRY NW WINDS SWEEP OVER THE SE AS SFC RIDGE BUILDS OVER THE N GULF COAST. THE HIGH SHIFTS OVER THE SOUTHEAST WED NIGHT WITH COOL TEMPS ON TAP THUR MORN. EXTENDED...FRI THRU MON...A WEAKER COLD FRONT WILL APPROACH THE REGION FRI NIGHT AND BRING A SLIGHT CHC OF PRECIP TO THE CWA FRI NIGHT AND SAT. AVN AND HPC GRAPHICS SHOW AREAS OF LOW PRESSURE FORMING ALONG THE FRONT IN THE NORTHERN GOMEX AND OFFSHORE OF THE SOUTHEAST SEABOARD SAT. AS THE SYSTEMS PROGRESS E INTO THE ATLANTIC SAT NIGHT...STRONG CAA FUNNELS OVER THE AREA BRINGING COLD TEMPS TO THE FA SUN MORN. MON SFC HIGH BUILDS OVER THE AREA BRINGING THE SLIGHT CHC THAT ONSHORE FLOW COULD SPAWN ISOLD SHRA AS UPR RIDGING WARMS TEMPS. MARINE...NO HEADLINES CURRENTLY...BUT SCA WILL BE NEEDED TONIGHT AS NW WIND SURGE INCREASES SEAS AFTER FROPA. RECENT OBS AT BUOYS 008 AND 012 REPORT S-SW WINDS 10-15KTS SEAS 3 FT...WHICH ARE IN LINE WITH CURRENT CWF. PRELIM CCF... AMG TR 067/048 064/040 067 24+71 SSI TR 073/052 065/044 068 24+82 JAX TT 077/055 066/043 067 247+2 SGJ TT 079/057 066/048 069 246+2 GNV TT 078/057 066/042 068 24683 OCF TT 079/058 067/042 068 24683 .JAX... FL...TORNADO WATCH UNTIL NOON FOR COLUMBIA...GILCHRIST... HAMILTON... SUWANNEE...UNION...BAKER...CLAY...DUVAL NASSAU AND ST. JOHNS. GA...TORNADO WATCH UNTIL NOON. BROYLES/JOHNSON
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-121700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 744 AM EST TUE NOV 12 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE... ...SEVERE WEATHER EXPECTED TODAY AND TONIGHT... ...TORNADO WATCH IN EFFECT UNTIL NOON FOR SOUTHEAST GEORGIA AND THE FOLLOWING COUNTIES IN NORTH FLORIDA...COLUMBIA...GILCHRIST HAMILTON...SUWANNEE...UNION...BAKER...CLAY...DUVAL NASSAU AND ST. JOHNS. A COLD FRONT WILL APPROACH THE AREA TODAY AS A SURFACE LOW MOVES TOWARD THE CAROLINAS. THIS IS A DANGEROUS SYSTEM THAT HAS PRODUCED SEVERE WEATHER ACROSS THE REGION AND LOCALLY. A SLIGHT RISK OF SEVERE WEATHER CONTINUES TODAY AND TONIGHT FOR THE FORECAST AREA. THIS MEANS THE POSSIBILITY EXISTS FOR SEVERE THUNDERSTORM DEVELOPMENT. INTENSE LIGHTNING...HEAVY RAINFALL...DAMAGING WINDS...LARGE HAIL...AND TORNADOES ARE POSSIBLE IN THE STRONGEST STORMS. HEAVY RAINFALL IS EXPECTED ACROSS PORTIONS OF INLAND SOUTHEAST GEORGIA THROUGH TONIGHT....WITH LOCAL RAINFALL TOTALS OF 2 TO 4 INCHES LIKELY BY EARLY WEDNESDAY. RIVER LEVELS REMAIN HIGH FROM LAST WEEKS HEAVY RAIN EVENT...AND THESE AMOUNTS COULD BRING A FEW RIVER BASINS IN SOUTHEAST GEORGIA CLOSE TO BANK-FULL. INTERESTS IN NORTHEAST FLORIDA AND SOUTHEAST GEORGIA SHOULD CLOSELY MONITOR THIS DANGEROUS WEATHER SITUATION THROUGHOUT THE DAY. THOSE WITH NOAA WEATHER RADIOS SHOULD LEAVE THE ALARM FEATURE ON TODAY THROUGH TONIGHT FOR THE LATEST WEATHER WATCHES AND WARNINGS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS ACTIVATION IS REQUESTED IN THE TORNADO WATCH AREA THIS MORNING. .DAYS TWO THROUGH SEVEN... THE COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. RAIN AND SHOWERS WILL PERSIST BEHIND THE FRONT THROUGH THE EARLY MORNING HOURS ON WEDNESDAY. AT THIS TIME...NO HAZARDOUS WEATHER IS EXPECTED WEDNESDAY THROUGH NEXT TUESDAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
FLZ023-024-GAZ150-152-154-164>166-120915- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 312 AM EST TUE NOV 12 2002 AT 312 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTH OF TAYLOR...OR ABOUT 22 MILES NORTH OF RAIFORD...MOVING NORTHEAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND TAYLOR...SANDERSON...ST. GEORGE...HILLIARD...HOMELAND...FOLKSTON...KINGS FERRY AND RACE POND THROUGH 415 AM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. JOHNSON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
808 AM EST TUE NOV 12 2002
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 AM WITHLACOOCHEE GA TORNADO
11/12/02 ATKINSON REPORTED BY BACON COUNTY
EMERGENCY MANAGEMENT
SANDRIKPRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
808 AM EST TUE NOV 12 2002
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 AM WILLACOOCHEE GA TORNADO
11/12/02 ATKINSON REPORTED BY BACON COUNTY
EMERGENCY MANAGEMENT
SANDRIKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
819 AM EST TUE NOV 12 2002
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0813 AM 2 NE WILLACOOCHEE GA TORNADO
11/12/02 ATKINSON REPORTED BY EMERGENCY
MANAGEMENT. ON THE
ATKINSON-COFFEE COUNTY LINE
NEAR MARSHAL CORBET RD.
ACSThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Several large trees down across highway 341.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2002Every state in 2002This day in weather historyWarnings in Georgia, November 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5319586.